Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 125, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 14, 1998, 9:26 AM CDT for Forest County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 14, 1998, 9:26 AM CDT (14:26 UTC)
- Expired
- Jul 14, 1998, 10:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Forest County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 10:10 AM CDT | Thunderstorm Wind | Crandon, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2547 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:00 AM CDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 2:00 AM CDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 200 AM CDT TUE JUL 14 1998 FORECAST PROBLEMS FOR THE DAY INCLUDE T-STORM CHANCES ACROSS THE NORTH AND WARM TEMPS EVERYWHERE. EARLY MORNING SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY WITH GOOD DEW POINT DISCONTINUITY FROM NEAR MQT-DLH-MVX-TO NEAR RAP. IR-SATL 2KM LOOP SHOWING SOME CLOUDS NOW BREAKING OUT IN THE VICINITY OF THIS FRONT AND MQT 88-D SHOWS DECENT RETURNS ACROSS THE EASTERN PORTION OF THE U.P. PROGS AND NTRANS DATA SHOW DECENT LOW-LEVEL CONVERGENCE AND SOME UPPER LEVEL DIFFLUENCE ACROSS EXTREME NORTHERN WISCONSIN IN ASSOCIATION WITH THIS FRONT THROUGH THE DAY...PLUS THE CAP APPEARS TO BE THE WEAKEST IN THAT AREA AS WELL. FORECAST SOUNDINGS SHOW CAPES WILL RISE WELL OVER 2000 J/KG IN THAT AREA AS WELL. MESO ANALYSIS SHOWS NORTHERN WISCONSIN ALSO SHOWS THE GREATEST INSTABILITY...THE WEAKEST CAP AND IS IN THE GREATEST THETA-E ADVECTION AREA. RECOMMEND A SMALL POP ACROSS THAT AREA FOR TSTORMS. THIS WILL ENTAIL BREAKING MARINETTE COUNTY BY ITSELF W/ MENTION OF N-HALF ACTIVITY FOR THAT COUNTY. WARM...WARM...WARM TEMPS TO CONTINUE TO TODAY WITH 90'S A GOOD BET FOR MOST OF THE AREA. HEAT INDICES SHOULD REMAIN UNDER 105 SO NO ADVISORY RECOMMENDED. BUT I MAY ISSUE AN SPS LATER THIS MORNING JUST TO REMIND PEOPLE ITS GOING TO BE HOT AND TO TAKE IT EASY. LAKEBREEZE LIKELY AGAIN ALONG THE BIG POND...THAT MAYBE THE ONLY PLACE ACROSS NE WISCONSIN TO REMAIN2 COOLER THAN 90. COORDINATION W/LSE...MQT AND DLH THIS MORNING. THANKS. ISAACSON
In the hours before
Special weather statement, Jul 14, 4:35 AM CDT, 4 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-142125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT TUE JUL 14 1998 ...VERY WARM AND HUMID WEATHER EXPECTED ACROSS THE REGION TODAY... TEMPERATURES THAT ARE EXPECTED TO RISE TO NEAR 90 DEGREES ALONG WITH HIGH HUMIDITY LEVELS WILL PUSH HEAT INDICES TO NEAR 100 DEGREES TODAY. THIS DANGEROUS COMBINATION OF HEAT AND HUMIDITY HAS THE POTENTIAL OF PRODUCING SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION TO THOSE THAT ARE EXPOSED TO THESE CONDITIONS FOR A PROLONGED PERIOD OF TIME. IT IS HIGHLY RECOMMENDED THAT THOSE ENGAGED IN OUTDOOR ACTIVITY STAY IN SHADED AREAS AND DRINK PLENTY OF FLUIDS TO AVOID HEAT RELATED INJURIES. CHECK ON ELDERLY OR HANDICAPPED NEIGHBORS THAT MAY NOT HAVE TO AIR CONDITIONED QUARTERS. ISAACSON
Special weather statement, Jul 14, 4:35 AM CDT, 4 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-142125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT TUE JUL 14 1998 ...VERY WARM AND HUMID WEATHER EXPECTED ACROSS THE REGION TODAY... TEMPERATURES THAT ARE EXPECTED TO RISE TO NEAR 90 DEGREES ALONG WITH HIGH HUMIDITY LEVELS WILL PUSH HEAT INDICES TO NEAR 100 DEGREES TODAY. THIS DANGEROUS COMBINATION OF HEAT AND HUMIDITY HAS THE POTENTIAL OF PRODUCING SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION TO THOSE THAT ARE EXPOSED TO THESE CONDITIONS FOR A PROLONGED PERIOD OF TIME. IT IS HIGHLY RECOMMENDED THAT THOSE ENGAGED IN OUTDOOR ACTIVITY STAY IN SHADED AREAS AND DRINK PLENTY OF FLUIDS TO AVOID HEAT RELATED INJURIES. CHECK ON ELDERLY OR HANDICAPPED NEIGHBORS THAT MAY NOT HAVE TO AIR CONDITIONED QUARTERS. ISAACSON
Special weather statement, Jul 14, 6:00 AM CDT, 3 hours 26 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT TUE JUL 14 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT ACROSS THE REGION...HOWEVER...A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS APPROACHING SEVERE CRITERIA. FORECAST: THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN WISCONSIN TODAY AND AGAIN TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND BRIEF HEAVY DOWNPOURS. DISCUSSION: A WEAK SURFACE FRONT DRAPED ACROSS NORTHERN WISCONSIN WILL BE THE FOCAL AREA FOR DEVELOPING THUNDERSTORMS TODAY. SEPERATING SLIGHTLY DRIER AND COOLER AIR TO THE NORTH FROM THE VERY WARM...HUMID AND VERY UNSTABLE AIR TO THE SOUTH...THE FRONTAL BOUNDARY WILL INTERACT WITH A WEAK UPPER AIR DISTURBANCE FORECAST TO MOVE ACROSS NORTHERN WISCONSIN. THIS SHOULD LEAD TO THUNDERSTORM DEVELOPMENT IN AREAS CLOSE TO THE FRONT. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK WILL BE UPDATED AT NOON. IN THE MEANTIME...SHORT-TERM FORECASTS WILL BE ISSUED AS NEEDED 8TO PROVIDE ADDITIONAL WEATHER INFORMATION. ISAACSON
Special weather statement, Jul 14, 6:00 AM CDT, 3 hours 26 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT TUE JUL 14 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT ACROSS THE REGION...HOWEVER...A FEW THUNDERSTORMS COULD PRODUCE WIND GUSTS APPROACHING SEVERE CRITERIA. FORECAST: THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN WISCONSIN TODAY AND AGAIN TONIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND BRIEF HEAVY DOWNPOURS. DISCUSSION: A WEAK SURFACE FRONT DRAPED ACROSS NORTHERN WISCONSIN WILL BE THE FOCAL AREA FOR DEVELOPING THUNDERSTORMS TODAY. SEPERATING SLIGHTLY DRIER AND COOLER AIR TO THE NORTH FROM THE VERY WARM...HUMID AND VERY UNSTABLE AIR TO THE SOUTH...THE FRONTAL BOUNDARY WILL INTERACT WITH A WEAK UPPER AIR DISTURBANCE FORECAST TO MOVE ACROSS NORTHERN WISCONSIN. THIS SHOULD LEAD TO THUNDERSTORM DEVELOPMENT IN AREAS CLOSE TO THE FRONT. SPOTTER ACTIVATION: SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS OUTLOOK WILL BE UPDATED AT NOON. IN THE MEANTIME...SHORT-TERM FORECASTS WILL BE ISSUED AS NEEDED 8TO PROVIDE ADDITIONAL WEATHER INFORMATION. ISAACSON
Local storm report, Jul 14, 9:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT TUE JUL 14 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 5 SSW EAGLE RIVER WI WIND DAMAGE
07/14/98 ONEIDA TREES AND POWER LINES DOWN
ALONG ONEIDA/VILAS COUNTY
LINE
0915 AM EAGLE RIVER WI WIND DAMAGE
07/14/98 VILAS TREES AND POWER LINES DOWN
JKLLocal storm report, Jul 14, 9:22 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT TUE JUL 14 1998
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 AM 5 SSW EAGLE RIVER WI WIND DAMAGE
07/14/98 ONEIDA TREES AND POWER LINES DOWN
ALONG ONEIDA/VILAS COUNTY
LINE
0915 AM EAGLE RIVER WI WIND DAMAGE
07/14/98 VILAS TREES AND POWER LINES DOWN
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:57 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 63 min |
| Jul 14, 9:44 AM CDT | Severe Thunderstorm Warning | GRB | Langlade | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.